Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 104, NWS Fort Worth, TX

April 28, 2021Collin County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 28, 2021, 9:20 PM CDT for Collin County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2021, 9:20 PM CDT (02:20 UTC)
Expired
Apr 28, 2021, 10:15 PM CDT
In force
55 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 94 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 7:55 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1526 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
2.2
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted.

885 
WUUS54 KFWD 290220
SVRFWD
TXC085-290315-
/O.NEW.KFWD.SV.W.0104.210429T0220Z-210429T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
920 PM CDT Wed Apr 28 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Western Collin County in north central Texas...

* Until 1015 PM CDT.

* At 920 PM CDT, a severe thunderstorm was located over Hackberry, or
  near Frisco, moving northeast at 30 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Plano, McKinney, Frisco, Allen, Wylie, Prosper, Anna, Fairview,
  Princeton, Celina, Lucas, Parker, Lowry Crossing, Melissa, New
  Hope, Weston and Westminster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 200 AM CDT for north central
Texas.

This storm has a history of producing large hail. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows!

&&

LAT...LON 3309 9646 3303 9684 3332 9684 3340 9645
TIME...MOT...LOC 0220Z 236DEG 26KT 3314 9687 

HAIL...1.50IN
WIND...60MPH
$$

Dunn
3 follow-up statements
458 
WWUS54 KFWD 290235
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
935 PM CDT Wed Apr 28 2021

TXC085-290315-
/O.CON.KFWD.SV.W.0104.000000T0000Z-210429T0315Z/
Collin TX-
935 PM CDT Wed Apr 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN COLLIN COUNTY...

At 935 PM CDT, a severe thunderstorm was located near Prosper, or
near Frisco, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
McKinney, Frisco, Prosper, Anna, Princeton, Celina, Lowry Crossing,
Melissa, New Hope, Weston and Westminster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

A Tornado Watch remains in effect until 200 AM CDT for north central
Texas.

LAT...LON 3321 9646 3310 9684 3332 9684 3340 9645
TIME...MOT...LOC 0235Z 235DEG 25KT 3320 9677 

HAIL...1.25IN
WIND...60MPH
 
$$

Dunn
687 
WWUS54 KFWD 290248
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
948 PM CDT Wed Apr 28 2021

TXC085-290315-
/O.CON.KFWD.SV.W.0104.000000T0000Z-210429T0315Z/
Collin TX-
948 PM CDT Wed Apr 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN COLLIN COUNTY...

At 948 PM CDT, a severe thunderstorm was located near Prosper, or
near McKinney, moving northeast at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is possible.

Locations impacted include...
McKinney, Frisco, Prosper, Anna, Celina, Melissa, New Hope, Weston
and Westminster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

A Tornado Watch remains in effect until 200 AM CDT for north central
Texas.

LAT...LON 3323 9646 3313 9684 3332 9684 3340 9645
TIME...MOT...LOC 0248Z 233DEG 25KT 3326 9672 

HAIL...1.00IN
WIND...<50MPH
 
$$

Dunn
413 
WWUS54 KFWD 290315
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
1015 PM CDT Wed Apr 28 2021

TXC085-290325-
/O.EXP.KFWD.SV.W.0104.000000T0000Z-210429T0315Z/
Collin TX-
1015 PM CDT Wed Apr 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLLIN COUNTY HAS
EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been allowed to expire. However
small hail, gusty winds and heavy rain are still possible with this
thunderstorm.

A Tornado Watch remains in effect until 200 AM CDT for north central
Texas.

LAT...LON 3323 9646 3313 9684 3332 9684 3340 9645
TIME...MOT...LOC 0315Z 236DEG 26KT 3336 9654 

$$

Dunn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 7:18 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 28, 7:18 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
718 PM CDT Wed Apr 28 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Thursday/

We continue to monitor ongoing convection across the Big Country
this evening, which is slowly moving to the north and east. A look
at the 00Z FWD sounding reveals CAPE values just over 2000 J/kg
with little to no cap, lapse rates upwards of 6 C/km, and 0-6 km
shear values around 70 knots, which should continue to support the
threat for severe thunderstorms as activity moves into North
Texas. Additionally, showers and thunderstorms over the Texas Hill
Country will likely move into portions of Central Texas overnight
as well. As convection across the region grows upscale over the
next few hours, severe thunderstorms will pose a threat for
damaging wind gusts, large hail, and an isolated tornado or two. A
Tornado Watch remains in effect for areas west of the DFW
Metroplex through 9 PM, although coordination later this evening
may result in areas along/east of the I-35 corridor being added to
a watch if ingredients remain favorable for severe weather.

The threat will shift to the potential for flash flooding after
midnight across North Texas as the slow moving showers and
thunderstorms and high moisture content supports higher rainfall
rates over a given area. A Flash Flood Watch remains in effect
through Thursday morning across most of North Texas, where 2 to 4
inches of rainfall accumulations and isolated higher amounts will
be possible. The heavy rain axis is expected to be oriented from
northeast to southwest and gradually shift toward the eastern half
of the region on Thursday.

Garcia

&&

.LONG TERM... /Issued 239 PM CDT Wed Apr 28 2021/
/Thursday Night Onward/

Some showers and thunderstorms should continue into Thursday
evening/night particularly across Central Texas despite the
surface frontal zone having cleared the forecast area to the
southeast. Models still vary drastically on the amount of
isentropic ascent associated with warm advection atop the frontal
surface heading into Friday, with the NAM being a rather
aggressive outlier. NAM solutions depict fairly widespread precip
continuing in close proximity to a cutoff 850-925mb circulation
positioned just west of the CWA, but most other coarser guidance
does not maintain this feature. Without this low pressure
circulation present, warm advection would be much weaker, and the
potential for continued rainfall on Friday would be significantly
less. We'll carry some low PoPs until there's better consistency
on Friday's precip potential, but current thinking is that most
of the area would be slowly drying out with decreasing clouds
through the day.

One area where model agreement has improved some from previous
forecasts is on the return of showers and thunderstorms over the
upcoming weekend. An upper low is expected to become cutoff to
our west tomorrow, which will then eject a couple days later and
move directly overhead late Saturday and Sunday. This should lead
to widely scattered showers and thunderstorms over much of the
CWA, with the greatest chances generally located across Central
Texas late Saturday into Sunday. A very modest CAPE/shear
parameter space doesn't suggest much potential for strong or
severe thunderstorms during this time frame, and activity should
consist of a rather messy convective presentation without a
focusing boundary present. Widespread attendant cloud cover should
hold highs in the 70s and low 80s for most locations over the
weekend.

A sharp warmup should occur early next week as the upper low
moves east and ridging takes its place. Another fast-moving
disturbance and attendant weak front may arrive sometime around
Tuesday or Wednesday next week which could bring another shot at
rain/storms to parts of the area.

-Stalley

&&

.AVIATION... /NEW/
/00Z TAFs/

Convection is ongoing west and southwest of the Metroplex
terminals this evening and is expected to gradually move north and
east over the next few hours as a cold front approaches. Based on
the latest guidance, TSRA would be most likely impact the
terminals between the hours of 1-4Z and continue through at least
6Z. Beyond 6-9Z, instability should decrease and result in mostly
SHRA with embedded TSRA for the remainder of the night. For Waco,
convection is expected to impact the terminal closer to 6Z. There
will likely be lingering SHRA across the region Thursday morning,
but the axis of heavier precip and convection should shift to the
east of the terminals by late Thursday morning.

Otherwise, VFR ceilings should drop into the MVFR category late
this evening and into the IFR category after midnight. IFR ceilings
will prevail through Thursday morning before MVFR ceilings return
sometime Thursday afternoon.

Garcia

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    66  74  60  77  58 /  90  70  40  20  20
Waco                68  74  62  74  59 /  90  70  40  30  30
Paris               67  74  59  74  54 /  90  90  40  20  10
Denton              62  73  56  75  53 /  90  60  40  20  20
McKinney            65  74  58  74  56 / 100  80  40  20  20
Dallas              68  75  62  77  60 /  90  70  40  20  20
Terrell             67  74  60  74  56 /  90  80  50  30  20
Corsicana           69  76  62  75  59 /  80  80  50  30  20
Temple              67  75  61  74  58 /  90  70  40  30  30
Mineral Wells       62  71  55  74  54 /  90  50  40  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday morning for TXZ091>095-
100>107-115>120.

&&
Hazardous weather outlook, Apr 28, 2:15 PM CDT, 7 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
215 PM CDT Wed Apr 28 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
215 PM CDT Wed Apr 28 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Thunderstorms are expected through the rest of this evening and
tonight. Some storms will be severe, especially along and west of
Interstate 35. Large hail and damaging winds will be the main
hazards, but a few tornadoes can't be ruled out. In addition, heavy
rainfall could support isolated flash flooding overnight and into the
early morning hours on Thursday.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorm chances will continue Thursday. Although a few strong
storms may linger across East Texas, the primary hazard will be from
heavy rainfall and flooding. Thunderstorms should gradually end by
Thursday evening.

Additional scattered thunderstorms are possible Saturday and Sunday,
but the severe weather threat appears low during this time period.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible across much of the region this
afternoon and evening.

In the hours before

Local storm report, Apr 28, 8:53 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
853 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             1 SE EAGLE MOUNTAIN     32.88N 97.43W
04/28/2021  E3.00 INCH       TARRANT            TX   PUBLIC

            3 INCH HAIL REPORTED AT BOAT CLUB AND BAILEY
            BOSWELL. TIME ESTIMATED BASED ON RADAR.

&&

BG
Local storm report, Apr 28, 8:59 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
859 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     HAIL             4 NE EAGLE MOUNTAIN     32.92N 97.39W
04/28/2021  E1.00 INCH       TARRANT            TX   PUBLIC

            DELAYED REPORT - QUARTER SIZE HAIL REPORTED
            BY WILLOW SPRING AND BONDS RANCH.

&&

BG
Local storm report, Apr 28, 9:00 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             3 SSE HASLET            32.91N 97.32W
04/28/2021  E1.00 INCH       TARRANT            TX   AMATEUR RADIO

            DELAYED REPORT. HERITAGE TRACE AND I-35
            GOLFBALL HAIL REPORTED.

&&

BG
Local storm report, Apr 28, 9:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     HAIL             2 E TROPHY CLUB         33.00N 97.16W
04/28/2021  E1.50 INCH       DENTON             TX   AMATEUR RADIO

            PING PONG BALL REPORTED IN FLOWER MOUND.

&&

BG
Local storm report, Apr 28, 9:08 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
908 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             1 NW LEWISVILLE         33.05N 96.99W
04/28/2021  M1.00 INCH       DENTON             TX   AMATEUR RADIO

            QUARTER SIZE HAIL AND 40 KT WINDS MEASURED
            IN LEWISVILLE.

&&

BG
Local storm report, Apr 28, 9:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HAIL             1 N FLOWER MOUND        33.04N 97.08W
04/28/2021  E1.50 INCH       DENTON             TX   AMATEUR RADIO

            1.5 INCH HAIL 1 N OF DOWNTOWN FLOWER MOUND.

&&

BG

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:08 PM CDTSevere Thunderstorm WarningFWDParker52 min
Apr 28, 7:30 PM CDTSevere Thunderstorm WarningFWDComanche, Erath31 min
Apr 28, 7:47 PM CDTSevere Thunderstorm WarningFWDTarrant73 min
Apr 28, 8:10 PM CDTTornado WarningFWDTarrant33 min
Apr 28, 8:42 PM CDTSevere Thunderstorm WarningFWDDenton63 min
Apr 28, 9:06 PM CDTSevere Thunderstorm WarningFWDYoung54 min
Apr 28, 9:16 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar39 min
Apr 28, 10:01 PM CDTSevere Thunderstorm WarningFWDComanche59 min
Apr 28, 10:07 PM CDTSevere Thunderstorm WarningFWDMills53 min
Apr 28, 10:50 PM CDTSevere Thunderstorm WarningFWDErath55 min
Apr 29, 1:32 AM CDTFlash Flood WarningFWDEllis, Johnson3 hr
Apr 29, 1:35 AM CDTRiver Flood WarningFWDEllis, Navarro3 days
Apr 29, 3:09 AM CDTAreal Flood AdvisoryFWDDallas111 min
Apr 29, 3:22 AM CDTAreal Flood AdvisoryFWDEllis98 min
Apr 29, 4:59 AM CDTAreal Flood WarningFWDEllis, Hill, Johnson3 hr
Apr 29, 5:41 AM CDTRiver Flood WarningFWDDallas4 hr
Apr 29, 8:12 AM CDTRiver Flood WarningFWDCollin25 hr
Apr 29, 8:18 AM CDTRiver Flood WarningFWDCollin25 hr
Apr 29, 9:33 AM CDTRiver Flood WarningFWDDelta, Hopkins28 hr
Apr 29, 1:43 PM CDTRiver Flood WarningFWDDenton22 hr
Apr 29, 5:57 PM CDTSpecial Weather StatementFWDRains33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.